MAUDE Adverse Event Report: US ENDOSCOPY TRUFREEZE; TRUFREEZE SYSTEM CONSOLE

US ENDOSCOPY TRUFREEZE; TRUFREEZE SYSTEM CONSOLE
Model Number CC301
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 02/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The trufreeze manager reported that the patient subject of the reported event was being treated for a tracheal stenosis.A steris clinical specialist who was present during the time of the reported event stated that the trufreeze system console and aire pv catheter were operating to specifications prior to the start of the procedure.The first two sprays were performed, and the patient did not experience any issues.A third spray was performed and the patient's oxygen levels dropped.Following the third spray the pneumothorax was observed in the left lung.The log files for the trufreeze console system were reviewed and no issues were noted.The unit was confirmed to be operating according to specifications.The aire pv catheter was discarded and is not available for evaluation.Steris offered in-service training on the use and operation for the trufreeze system console however, the user facility declined.The trufreeze system console's instructions for use states, "the physician should carefully consider patient eligibility for cryospray ablation (i.E., cryosurgery and associated gas pressure), including patient presentation, medical history, co-morbidities (e.G., copd, cad), and prolonged use of steroids that may reduce the patient's tissue compliance and tissue strength affecting their ability to tolerate cryospray.Any therapy or procedure compromising the integrity of the tissue, specifically in or adjacent to the targeted ablation area.The physician should use caution when applying cryospray in any organ where stricture or collapse is likely.The physician should use caution when considering cryospray for this high-risk patient situation, specifically regarding the ability to vent or extract gas.Physicians should use caution in any procedure or anatomy where a restriction or obstruction interferes with the adequate venting or nitrogen as, resulting in increased gas pressure.During cryospray, the patient must be monitored for abdominal distention and cryospray must be stopped if the abdomen becomes distended, if using in the esophagus.Liquid nitrogen expands more than 700 times when changing from a liquid to a gaseous state.It is imperative for patient safety that adequate venting is used to remove gas created during cryospray." no additional issues have been reported.
 
Event or Problem Description
The user facility reported that a patient developed a pneumothorax during a procedure while utilizing the trufreeze system console.The patient received a chest tube and was discharged the following day.

Brand Name
TRUFREEZE
Common Device Name
TRUFREEZE SYSTEM CONSOLE
Manufacturer (Section D)
US ENDOSCOPY
5976 heisley road
mentor 44060
Manufacturer (Section G)
US ENDOSCOPY
5976 heisley road
mentor OH 44060
Manufacturer Contact
coletta cohara
5976 heisley road
mentor 44060
4404130648
MDR Report Key21586613
Report Number1528319-2025-00016
Device Sequence Number13125741
Product Code GEH
UDI-Device Identifier00857068006006
UDI-Public(01)00857068006006(11)190611
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCC301
Device Catalogue NumberCC301
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2025
Initial Report FDA Received Date03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown